Alert archive / Arizona / Flash Flood Warnings in 2019
Flash Flood Warning 53, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 26, 2019, 3:18 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2019, 3:18 PM MST (22:18 UTC)
- Expired
- Sep 26, 2019, 6:15 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 121 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.3 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 907 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
824
WGUS55 KVEF 262218
FFWVEF
AZC015-270115-
/O.NEW.KVEF.FF.W.0053.190926T2218Z-190927T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
318 PM MST Thu Sep 26 2019
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
South central Mohave County in northwestern Arizona...
* Until 615 PM MST.
* At 317 PM MST, Doppler radar indicated thunderstorms producing
heavy rain east of Yucca. Up to one inch of rain has already
fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Yucca.
This includes Interstate 40 in Arizona between mile markers 21 and
37 and Alamo Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3490 11386 3478 11390 3476 11402 3481 11418
3505 11417 3503 11399
$$
CK2 follow-up statements
389
WGUS75 KVEF 262339
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
439 PM MST Thu Sep 26 2019
AZC015-270115-
/O.CON.KVEF.FF.W.0053.000000T0000Z-190927T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
439 PM MST Thu Sep 26 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM MST FOR
SOUTH CENTRAL MOHAVE COUNTY...
The heaviest rain has ended across the warned area. Runoff from
earlier rainfall is expected to cause flash flooding across Alamo
Road. Please heed any road closures.
Some locations that will experience flooding include...
areas southeast of Yucca, Arizona.
This includes Interstate 40 in Arizona between mile markers 21 and
37 and Alamo Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3490 11386 3478 11390 3476 11402 3481 11418
3505 11417 3503 11399
$$
Boothe226
WGUS75 KVEF 270109
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
609 PM MST Thu Sep 26 2019
AZC015-270118-
/O.EXP.KVEF.FF.W.0053.000000T0000Z-190927T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
609 PM MST Thu Sep 26 2019
...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL MOHAVE COUNTY WILL
EXPIRE AT 615 PM MST...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3490 11386 3478 11390 3476 11402 3481 11418
3505 11417 3503 11399
$$
BootheWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 2:35 PM MST, 43 minutes earlier.
Area forecast discussion, Sep 26, 2:35 PM MST, 43 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 235 PM PDT Thu Sep 26 2019 .SYNOPSIS...Showers and thunderstorms over Mohave County and the lower Colorado River Valley will weaken this evening as an area of low pressure slowly begins moving east. Drier conditions return tomorrow before a strong weather system brings widespread gusty winds over the weekend. Cooler conditions and periods of gusty winds will continue into next week. && .DISCUSSION...through next Thursday. Tonight: So far today, all the strongest convection has remained under the quasi-stationary low over Riverside County. A line of storms that developed over La Paz County has been rotating northwest into the Parker Strip but is starting to show signs of weakening as it crosses into far southern Mohave and far southeast San Bernardino Counties. Models show the low center wobbling back toward the southwest this evening before it finally starts moving east along or just north of the International Border tonight. With all the strong convection under or near low center just don't see a great amount of potential for widespread heavy rain for the rest of this afternoon. Will cancel the Flash Flood Watch for Lake Mead NRA and northern Mohave County while keeping it going for the remainder of the area until 5 pm. Friday-Thursday: Unseasonably deep trough still on track to usher in a major cool down during the period. Timeframe of strongest winds on Saturday look to coincide with the passage of a shortwave moving across southern Nevada. Decided to hoist a Wind Advisory for much of the area from 8 am Saturday - 11 pm Saturday evening. Did keep the advisory running until 5 am Sunday for the high desert of California, along with the Spring Mtns. and southern Clark County due to continued downslope potential. Again, not the wettest storms for our area with highest potential for the southern Sierra and central Nevada. && .AVIATION...For McCarran...Winds should continue to transition to the south and remain around 10 kts through the evening. Any showers or thunderstorms should be isolated and limited to the Peach Springs corridor and ending early this evening. Gusty outflow winds are possible between 00z and 03z on the east side of the valley. South winds will begin to develop during the afternoon hours on Friday with gusts of 20-25 kts. Southwest winds will increase further on Saturday with gusts of 30-40 kts. For the rest of southern Nevada, northwest Arizona and southeast California...Isolated showers and thunderstorms in southeast San Bernardino County with more scattered coverage across Mohave County early this evening. Any stronger storms may produce brief gusty winds. Elsewhere and away from thunderstorms, VFR conditions are likely. Increasing southwest winds the next couple of days with widespread wind gusts of 20-30 kts on Friday and 30-40 kts common on Saturday. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any observed flooding in addition to any other remarkable weather. && DISCUSSION...Pierce AVIATION...Czyzyk For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 3:00 PM MST | Wind Advisory | VEF | Mohave | 63 hr |
Nearby
Flash Flood Warnings in Arizona, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.